Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: Expert Opinions on HIV Cure Research
   
Ask the Experts About

Facial WastingFacial Wasting
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Lipoatrophy on Trizivir and Sustiva
Dec 14, 2012

Dear Dr. I have been on Sustiva and Trizivir since August of 2000, now after all that time, since 2009, my legs started to get skinny and veiny and more pronounced. It all started on my legs and now on my thighs and I think my arms are getting there now. I am afraid of it getting to my face. Are there any treatment out there that will help my condition? Will switching meds help and if so, what should I switch to? My Dr. reads from a book, so I dont trust her since she isnt able to give me an answer.

Response from Dr. Pierone

It sounds like you are losing fat in the subcutaneous tissues and this process is known as lipoatrophy or fat wasting. The veins become more noticeable because of the loss of fat around them.

The medication Trizivir contains AZT (zidovudine, Retrovir) and this is the main culprit in causing this complication. You are on 4 medications for treatment of HIV infection, and only three are needed. You should talk with your doctor about changing your regimen to Atripla or Isentress/Truvada in order to stop this process from getting worse.

Good luck!



Previous
lowest potential meds for lipo side effects
Next
Is Platelet Rich Plasma injections an option for lipoatrophy?

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement